Archives of the Turkish Society of Cardiology
Contrast Induced Encephalopaty after Percutaneous Peripheral Intervention [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. Ahead of Print: TKDA-16517 | DOI: 10.5543/tkda.2017.16517

Contrast Induced Encephalopaty after Percutaneous Peripheral Intervention

Muzaffer Kahyaoğlu, Mustafa Ağca, Ender Özgün Çakmak, Çetin Geçmen, İbrahim Akın İzgi
Kartal Kosuyolu Heart And Research Hospital

Contrast induced encephalopathy(CIE) is a rare complication of angiography. Herein, we report the case of a patient diagnosed with CIE following peripheral angioplasty with the non-ionic contrast agent, iohexol. A 66 year-old male patient described intermittent claudication and we suspected peripheral arterial disease. Then, he underwent lower extremity angiography and after angiography, a 9.0*57 mm stent was placed in the lesioned vessel following a 7.0*150 mm balloon application. The patient developed confusion, cortical blindness and then he developed a seizure one hour after the procedure. An emergent cerebral computed tomography scan did not reveal any signs of intracerebral hemorrhage. Neurological symptoms dissappeared within 24 hours after hydration and sedative medication. Based on the patient`s clinical course findings and cerebral imaginig, CIE was diagnosed.

Keywords: Contrast media, Encephalopaty, Peripheral intervention.

How to cite this article


Corresponding Author: Muzaffer Kahyaoğlu, Türkiye
© copyright 2018 Archives of the Turkish Society of Cardiology
LookUs & Online Makale